Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 22, NWS Shreveport, LA

April 24, 2010Wood County, Texas

NWS Shreveport, LA issued this tornado warning at Apr 24, 2010, 2:27 AM CDT for Wood County, Texas. It was in force for 19 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2010, 2:27 AM CDT (07:27 UTC)
Expired
Apr 24, 2010, 2:46 AM CDT
In force
19 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Wood County, TX

The radar

The Shreveport radar (KSHV), 165 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 2:34 AM CDTTORNADO5 Nne Quitman, TXSEVERAL LARGE TREES WERE UPROOTED ALONG WOOD COUNTY ROAD 4925 BY AN EF0 TORNADO.
Apr 24, 2:42 AM CDTTSTM WND DMGWinnsboro, TXNUMEROUS TREES AND POWERLINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 5:41 PM CDTTornado WatchSPC9 hr
Apr 24, 1:50 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2449 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WFUS54 KSHV 240727
TORSHV
TXC499-240800-
/O.NEW.KSHV.TO.W.0022.100424T0727Z-100424T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
227 AM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN WOOD COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF WINNSBORO...

* UNTIL 300 AM CDT

* AT 227 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTH OF
  GOLDEN...OR 12 MILES NORTHWEST OF MINEOLA...MOVING NORTHEAST AT 35
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PLEASANT GROVE...YANTIS AND LAKE FORK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3298 9559 3297 9531 3297 9526 3271 9557
      3277 9564 3290 9566
TIME...MOT...LOC 0727Z 222DEG 32KT 3285 9557

$$

13
1 follow-up statement
969 
WWUS54 KSHV 240746
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 AM CDT SAT APR 24 2010

TXC499-240756-
/O.CAN.KSHV.TO.W.0022.000000T0000Z-100424T0800Z/
WOOD TX-
246 AM CDT SAT APR 24 2010

...THE TORNADO WARNING FOR WOOD COUNTY IS CANCELLED...

THE STORM PROMPTING THE TORNADO WARNING FOR NORTHWEST WOOD 
COUNTY HAS WEAKENED AND MOVED NORTHEAST OF THE COUNTY. 

LAT...LON 3298 9559 3297 9531 3297 9526 3271 9557
      3277 9564 3290 9566
TIME...MOT...LOC 0746Z 222DEG 32KT 3297 9543

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 24, 2:14 AM CDT, 13 minutes earlier.

Area forecast discussion, Apr 24, 2:14 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
214 AM CDT SAT APR 24 2010

.UPDATE...
ZONE UPDATE JUST SENT FOR THE ISSUANCE OF TORNADO WATCH #89 FOR
THE ENTIRE FOUR STATE REGION UNTIL 13Z. A DERECHO HAS DEVELOPED
ACROSS ECNTRL TX THIS MORNING...AND HAS ALREADY MOVED E OF THE
NEARLY STATIONARY SFC BNDRY/PSEUDO DRYLINE IN PLACE FROM ERN OK
INTO ECNTRL TX. HAVE ALREADY SEEN AN 87 MPH WIND GUSTS IN CRS WITH
THESE STORMS. THE LOW LEVEL AIRMASS HAS BEEN WORKED OVER ACROSS
EXTREME NE TX/SE OK/SW AR FROM EARLIER CONVECTION...BUT REMAINS
MODERATELY UNSTABLE FARTHER S ALONG/S OF THE I-20 CORRIDOR. THE
ONLY PROBLEM REMAINS THE EXTENT OF CAPPING...AS SEEN ON THE KSHV
06Z RAOB. LARGE SCALE FORCING IS EXPECTED TO SPREAD NE ALONG THE
STALLED SFC FRONT THROUGH SUNRISE...WITH ADDITIONAL STRENGTHENING
POSSIBLE AS THE SRLY LLJ INCREASES. DISCRETE CELL FORMATION AHEAD
OF THE MAIN LINE REMAINS PROBABLY YET UNCERTAIN...GIVEN THE
STRENGTH OF THE CAP. BUT IN ANY CASE...SHOULD THIS DERECHO
MOVE/BUILD S INTO THE MORE UNSTABLE AIR MASS TO THE S...EXPECT
VERY SVR WINDS TO CONTINUE TO SPREAD E ACROSS MUCH OF THE AREA
THROUGHOUT THE MORNING.

THE MORNING DISCUSSION WILL COVER ANY CHANGES TO THE CURRENT
FORECAST.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  56  78  54  80 /  70  10  10  10  10
MLU  79  55  77  54  75 /  70  20  10  10  10
DEQ  75  52  73  50  73 /  60  10  10  10  10
TXK  76  56  75  53  76 /  60  10  10  10  10
ELD  76  54  76  52  78 /  70  20  10  10  10
TYR  79  52  77  53  80 /  70  10  10  10  10
GGG  78  54  78  54  80 /  70  10  10  10  10
LFK  80  54  80  52  82 /  70  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15
Hazardous weather outlook, Apr 23, 12:05 PM CDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 PM CDT FRI APR 23 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1205 PM CDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A VIGOROUS STORM SYSTEM IS FORECAST TO MOVE ACROSS THE REGION
THIS AFTERNOON AND TONIGHT. THE FIRST WAVE OF STORMS WILL AFFECT
THE FOUR STATE AREA THIS AFTERNOON...WITH THE SECONDARY MAIN
STORM SYSTEM TO MOVE INTO NORTHEAST AND EAST TEXAS LATE TONIGHT. A
COMBINATION OF UNSTABLE AIR...STRONG WIND SHEAR...AND ABUNDANT LOW
LEVEL MOISTURE WILL ALLOW FOR AN ENVIRONMENT CONDUCIVE TO STRONG
TO SEVERE THUNDERSTORMS...WITH THE MAIN THREAT BEING DAMAGING
WINDS...HAIL...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A SECONDARY UPPER-LEVEL DISTURBANCE WILL ALLOW FOR A CONTINUED
THREAT OF SEVERE WEATHER SATURDAY MORNING UNTIL ABOUT NOON ACROSS
THE MAJORITY OF THE FOUR STATE REGION. RAINFALL AMOUNTS
APPROACHING THREE INCHES CAN BE EXPECTED ALONG A LINE FROM
JACKSONVILLE TEXAS...THROUGH SHREVEPORT...AND INTO EL DORADO
ARKANSAS. ALONG WITH HEAVY RAINFALL...DAMAGING WINDS AND ISOLATED
TORNADOES WILL BE POSSIBLE SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
OFFICIALS MAY BE ACTIVATED ANYTIME FROM THIS AFTERNOON THROUGH
SATURDAY MORNING.

03

In the hours before

Special weather statement, Apr 23, 9:33 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT FRI APR 23 2010

ARZ070-071-TXZ112-240315-
CASS-LAFAYETTE-MILLER-
933 PM CDT FRI APR 23 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1015 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LAFAYETTE AND MILLER...
IN NORTHEAST TEXAS...
     CASS...

INCLUDING THE FOLLOWING LOCATIONS...
     BRIGHTSTAR...DODDRIDGE AND RAVANNA...

AT 933 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR RAVANNA...OR 8 MILES SOUTHEAST OF
ATLANTA...MOVING EAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

13
Special weather statement, Apr 23, 9:41 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 PM CDT FRI APR 23 2010

TXZ125-126-137-138-240345-
GREGG-HARRISON-MARION-UPSHUR-
941 PM CDT FRI APR 23 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     UPSHUR...MARION...HARRISON AND GREGG...

INCLUDING THE FOLLOWING LOCATIONS...
     BEREA...DIANA...HARLETON...JEFFERSON AND WOODLAWN...

AT 940 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTH OF DIANA...OR 7 MILES NORTH OF
LONGVIEW...MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM
WAS DEVELOPING JUST WEST OF THE NESBITT COMMUNITY...AND WAS MOVING
NORTH NORTHEAST AROUND 35 MPH.

HALF TO THREE QUARTER INCH DIAMETER HAIL...AND WINDS 30 TO 40 MPH ARE
EXPECTED WITH THESE STORMS. SHOULD THESE STORMS INTENSIFY...A SEVERE
THUNDERSTORM WARNING WILL BE NEEDED.

15
Local storm report, Apr 23, 9:42 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     FUNNEL CLOUD     FOUKE                   33.26N 93.89W
04/23/2010                   MILLER             AR   PUBLIC

            A FUNNEL CLOUD WAS REPORTED CROSSING HWY 549 NEAR FOUKE
            BY A MOTORIST.

0811 PM     TSTM WND DMG     FOUKE                   33.26N 93.89W
04/23/2010                   MILLER             AR   LAW ENFORCEMENT

            A POWERLINE WAS REPORTED DOWN IN THE COMMUNITY OF FOUKE.

&&

18
Local storm report, Apr 23, 10:11 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND DMG     ATLANTA                 33.12N 94.16W
04/23/2010                   CASS               TX   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN ACROSS HWY 251 NEAR HWY 77 ON
            THE SOUTH END OF ATLANTA.

&&

18
Special weather statement, Apr 23, 10:14 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1014 PM CDT FRI APR 23 2010

ARZ061-072-240345-
COLUMBIA-NEVADA-
1014 PM CDT FRI APR 23 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     NEVADA AND COLUMBIA...

INCLUDING THE FOLLOWING LOCATIONS...
     COLLEGE HILL...

AT 1014 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF MCNEIL...MOVING EAST AT 40
MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

13
Local storm report, Apr 23, 11:30 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     8 W JEFFERSON           32.76N 94.49W
04/23/2010                   MARION             TX   EMERGENCY MNGR

            TREES REPORTED DOWN ALONG HWY 726 JUST EAST OF LAKE O THE
            PINES.

&&

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:30 PM CDTTornado WarningSHVCass45 min
Apr 23, 8:32 PM CDTSevere Thunderstorm WarningSHVCherokee, Rusk58 min
Apr 23, 8:42 PM CDTTornado WarningSHVCherokee, Rusk48 min
Apr 23, 8:47 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches40 min
Apr 24, 1:57 AM CDTSevere Thunderstorm WarningSHVSmith, Wood63 min
Apr 24, 2:41 AM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Gregg, Morris, Titus, Upshur49 min
Apr 24, 3:06 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more18 hr
Apr 24, 3:14 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Harrison, Marion, Red River46 min
Apr 24, 7:43 AM CDTSevere Thunderstorm WarningSHVSabine47 min

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.